Alert archive / Florida / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 166, NWS Jacksonville, FL
NWS Jacksonville, FL issued this severe thunderstorm warning at Jun 30, 2001, 6:30 PM EDT for Suwannee County, Florida. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jun 30, 2001, 6:30 PM EDT (22:30 UTC)
- Expired
- Jun 30, 2001, 7:15 PM EDT
- In force
- 45 min
- Issued by
- NWS Jacksonville, FL
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Suwannee County, FL
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 10.5 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2043 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 720 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 9 m²/s²
- 0-3 km storm-relative helicity
- -1 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KJAX 302230 SVRJAX FLC121-302315- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSONVILLE FL 630 PM EDT SAT JUN 30 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SUWANNEE COUNTY IN NORTHERN FLORIDA * UNTIL 715 PM EDT * AT 630 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM WITH LARGE HAIL AND DAMAGING WINDS 5 MILES SOUTHWEST OF BRANFORD...OR ABOUT 12 MILES NORTHWEST OF BELL... MOVING NORTH AT 15 MPH. * SOME LOCATIONS NEAR THE PATH OF THE STORM THROUGH 715 PM EDT... BRANFORD... OBRIEN... MCALPIN... HOUSTON AND WELLBORN... INTENSE LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS. LAT...LON 2986 8309 2984 8288 3029 8277 3032 8306 $$ PETERSON
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 30, 2:25 PM EDT, 4 hours 5 minutes earlier.
Area forecast discussion, Jun 30, 2:25 PM EDT, 4 hours 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 225 PM EDT SAT JUN 30 2001 CURRENTLY...HIGH PRES RIDGE WAS N OF THE FA WITH A WEAK 1016 MB LOW PRES CENTER APPROX 60NM S OF PNS. ATLC SEA BREEZE KICKING OFF SHOWERS AND THUNDERSTORMS OVER THE COASTAL COUNTIES WITH AFTN HEATING HELPING TO INITIATE STORMS INLAND. FAIRLY UNIFORM CU DEVELOPMENT OTHERWISE OVER INLAND COUNTIES AND EXPECT FURTHER HEATING/ATLC SEA BREEZE TO IGNITE CONVECTION REMAINDER OF AFTN. SHORT TERM AFFECT OF COMPLEX OF SHOWERS AND STORMS OVER THE FL PANHANDLE WILL BE CANOPY OF CIRRUS SPREADING OVER THE WERN COUNTIES. FORECAST...IT APPEARS THE ETA IS DOING A FAIRLY GOOD JOB WITH CONVECTION OVER THE REGION AT THIS TIME SO WILL FOLLOW CLOSELY TO IT WITH THIS PACKAGE. MODELS ARE SIMILAR DRIFTING THE SFC RIDGE LOCATED TO OUR N INTO N FL BY MON AS A FAIRLY STRONG COLD FRONT MOVES OVER THE MID ATLC STATES MON MORNING. SOMEWHAT DRIER AIR IS EXPECTED OVER THE FORECAST PD PRIMARILY OVER THE SRN HALF OF THE CWA SO LOOKS LIKE RAIN CHANCES ARE DECREASING THERE. ALOFT...5H RIDGE WILL BEGIN TO BUILD OVER THE AREA AND THEN DRIFT SWD LATE MON. EXPECT SEA BREEZES TO BE MAIN PLAYERS NEXT 2 DAYS TO DEVELOP CONVECTION DUE TO LIGHT BOUNDARY LAYER WINDS BUT LOOKS AS THOUGH ATLC SEA BREEZE WILL BE THE DOMINATE ONE. STEERING WINDS WILL ALSO SLACKEN AND SHIFT SLOWLY SW SUN AND MON GIVING COASTAL COUNTIES PRETTY SIMILAR POPS TO INLAND AREAS. GUIDANCE TEMPS AND POPS ARE CLOSE AND LOOK REASONABLE ALTHOUGH FWC POPS MAY BE SLIGHTLY TOO DRY OVER INLAND AREAS. MARINE...SE TO S WINDS AOB 15 KT TO CONTINUE THROUGH SUN THEN SHIFTING SW OVER THE NRN WATERS MON AS RIDGE SINKS SWD. NEW AVN RUN INDICATES COLD FRONT TO DROP S TO NEAR SAV ON TUE...WHICH IS IN AGREEMENT WITH THE 00Z MRF AND THE NEW UKMET RUN. MODELS THEN TEND WASH OUT THE FRONT THEREAFTER. WILL MAKE A FEW MINOR CHANGES TO THE EXTENDED MARINE. EXTENDED...BROAD TROUGHING REMAINS OVER THE ERN U.S. DURING MOST OF THE EXTENDED PD. AVN AND MRF BRING A STRONG 5H LOW OVER SERN CANADA TOWARD MID WEEK WHICH WILL DEEPEN E COAST TROUGH AND BRING PERHAPS A BETTER CHANCE OF SHOWERS AND THUNDERSTORMS OVER THE FA BY FRI. OVERALL NOT EXPECTING MUCH CHANGE TO THE CURRENT EXTEND FORECAST. PRELIM AMG 72/89/71/91 3524 SSI 75/87/75/88 2323 JAX 72/90/72/90 2423 GNV 71/90/71/91 3423 02 .JAX... FL...NONE. GA...NONE. ARS
In the hours before
Special weather statement, Jun 30, 12:30 PM EDT, 6 hours before
FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-302200- NORTHEAST FLORIDA/SOUTHEAST GEORGIA HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 1230 PM EDT SAT JUN 30 2001 ...SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS... A MOIST SOUTHEAST FLOW WILL CONTINUE ACROSS NORTHEAST FLORIDA AND SOUTHEAST GEORGIA THIS AFTERNOON AND EVENING AND PRODUCE SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS. THE STRONGEST STORMS WILL BE OVER INTERIOR COUNTIES...ESPECIALLY TO THE WEST OF US 301. THE STORMS WILL MOVE TOWARDS THE NORTH AT 10 TO 15 MPH. SOME INLAND LOCATIONS WILL RECEIVE HEAVY RAINFALL BETWEEN 1 AND 2 INCHES IN A SHORT PERIOD OF TIME. ISOLATED FLOODING OF LOW LYING AREAS OR AREAS WITH POOR DRAINAGE WILL BE POSSIBLE. IN ADDITION...FREQUENT DEADLY LIGHTNING WILL OCCUR. THE STRONGEST STORMS MAY PRODUCE SMALL HAIL AND WIND GUSTS OVER 40 MPH. MOVE INSIDE AT THE FIRST SIGN OF THREATENING SKIES OR SOUNDS OF THUNDER. ONSHORE WINDS NEAR 10 MPH WILL BRING A CHANCE OF RIP CURRENTS AT AREA BEACHES. SWIM AT GUARDED BEACHES IF VENTURING IN THE SURF. MARINERS...A FEW SHOWERS AND THUNDERSTORMS THIS AFTERNOON WILL BE CAPABLE OF PRODUCING GUSTY WINDS IN EXCESS OF 25 KNOTS OR WATERSPOUTS. IF THREATENING WEATHER SUDDENLY DEVELOPS OR APPROACHES YOUR LOCATION...BE PREPARED TO MOVE TO SAFE HARBOR QUICKLY. STORM SPOTTER ACTIVATION IS NOT ANTICIPATED THIS AFTERNOON. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX.
The office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 30, 7:02 PM EDT | Severe Thunderstorm Warning | JAX | Columbia | 28 min |
| Jun 30, 7:19 PM EDT | Severe Thunderstorm Warning | JAX | Suwannee | 41 min |
| Jun 30, 7:36 PM EDT | Severe Thunderstorm Warning | JAX | Hamilton | 54 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.